Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 70, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 19, 2019, 6:32 PM EST for Forsyth County, Georgia. It took effect at Feb 19, 2019, 7:16 PM EST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2019, 6:32 PM EST (23:32 UTC)
- In effect from
- Feb 19, 2019, 7:16 PM EST
- Expired
- Feb 20, 2019, 11:15 AM EST
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 7.97 ft at Feb 21, 2019, 11:00 AM EST.
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
334
WGUS42 KFFC 192332
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
632 PM EST Tue Feb 19 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-201237-
/O.NEW.KFFC.FL.W.0070.190220T0016Z-190220T1237Z/
/CMGG1.1.ER.190220T0016Z.190220T0400Z.190220T0637Z.UU/
632 PM EST Tue Feb 19 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From this evening until Wednesday morning.
* At 545 PM Tuesday the stage was 5 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 6 feet.
* The creek is forecast to rise above flood stage this evening and
continue rising, reaching to near 6.4 feet by late tonight. The creek
will fall below flood stage by after midnight Wednesday morning.
* At 6 feet, flood stage is reached with minor flooding in the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway, or Georgia Highway 9. Large portions of the sidewalk
and boardwalk of the Big Creek Greenway will begin to flood. The areas
under the Georgia 400 Highway and McFarland Road will be covered with
around one foot of water. A portion of the sidewalk under Majors Road
will be covered with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$4 follow-up statements
207
WGUS82 KFFC 200141
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
841 PM EST Tue Feb 19 2019
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Chattooga River near Summerville affecting Chattooga County
Big Creek near Cumming affecting Forsyth County
GAC129-213-313-201540-
/O.EXT.KFFC.FL.W.0066.000000T0000Z-190223T1800Z/
/TLNG1.1.ER.190220T0057Z.190222T1200Z.190223T1200Z.NO/
841 PM EST Tue Feb 19 2019
...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for
The Conasauga River near Tilton.
* From Thursday morning until Saturday afternoon.
* At 815 PM Tuesday the stage was 18 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 18 feet.
* The river will continue rising to near 18.1 feet by early Wednesday
morning.
* At 18 feet, flood stage is reached with minor flooding beginning in
the woodlands, fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC055-201540-
/O.EXT.KFFC.FL.W.0068.190221T0810Z-190222T0300Z/
/SUMG1.1.ER.190221T0810Z.190221T1200Z.190221T2100Z.NO/
841 PM EST Tue Feb 19 2019
...Flood Warning extended until Thursday evening...
The Flood Warning continues for
The Chattooga River near Summerville.
* From Thursday morning until Thursday evening.
* At 745 PM Tuesday the stage was 10.1 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 14 feet.
* At 12 feet, bankfull conditions are reached along the river upstream
and downstream from the gage on U.S. Highway 27 or Rome Boulevard.
At 14 feet, minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27,
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC117-201154-
/O.EXT.KFFC.FL.W.0070.000000T0000Z-190220T1154Z/
/CMGG1.1.ER.190220T0045Z.190220T0300Z.190220T0554Z.UU/
841 PM EST Tue Feb 19 2019
...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
The Big Creek near Cumming.
* Until Wednesday morning.
* At 745 PM Tuesday the stage was 6 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Flood stage is 6 feet.
* The river will continue rising, reaching near 6.3 feet late Tuesday
night. The river will fall below flood stage early Wednesday morning.
* At 6 feet, flood stage is reached with minor flooding in the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway, or Georgia Highway 9. Large portions of the sidewalk
and boardwalk of the Big Creek Greenway will begin to flood. The areas
under the Georgia 400 Highway and McFarland Road will be covered with
around one foot of water. A portion of the sidewalk under Majors Road
will be covered with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$447
WGUS82 KFFC 200334
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 PM EST Tue Feb 19 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-201507-
/O.EXT.KFFC.FL.W.0070.000000T0000Z-190220T1507Z/
/CMGG1.1.ER.190220T0045Z.190220T0500Z.190220T0907Z.UU/
1034 PM EST Tue Feb 19 2019
The Flood Warning continues for
The Big Creek near Cumming.
* Until Wednesday morning.
* At 9 PM Tuesday the stage was 6.6 feet...and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 6 feet.
* The creek will continue rising to near 6.8 feet by early Wednesday
morning. The river will then fall below flood stage later Wednesday
morning.
* At 6 feet, flood stage is reached with minor flooding in the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway, or Georgia Highway 9. Large portions of the sidewalk
and boardwalk of the Big Creek Greenway will begin to flood. The areas
under the Georgia 400 Highway and McFarland Road will be covered with
around one foot of water. A portion of the sidewalk under Majors Road
will be covered with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$266
WGUS82 KFFC 201125
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
625 AM EST Wed Feb 20 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Chattooga River near Summerville affecting Chattooga County
Oostanaula River near Calhoun affecting Gordon County
Armuchee Creek near Armuchee affecting Floyd County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Etowah River near East Canton affecting Cherokee County
GAC083-TNC065-210124-
/O.CON.KFFC.FL.W.0064.000000T0000Z-190222T1017Z/
/ENGG1.1.ER.190218T0537Z.190220T1200Z.190222T0417Z.UU/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Lookout Creek near New England.
* Until late Thursday night.
* At 6 AM Wednesday the stage was 13.6 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC313-210124-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.190218T0631Z.190221T0000Z.000000T0000Z.UU/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 6 AM Wednesday the stage was 18.4 feet...and steady.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 18.7 feet by this evening.
Additional rises may be possible thereafter.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-210124-
/O.CON.KFFC.FL.W.0066.000000T0000Z-190223T1800Z/
/TLNG1.1.ER.190220T0057Z.190222T1200Z.190223T1200Z.NO/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Conasauga River near Tilton.
* From tomorrow morning until Saturday afternoon.
* At 6 AM Wednesday the stage was 18.9 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18 feet.
* The river will continue rising to near 19.1 feet by Friday morning.
The river will fall below flood stage Saturday morning.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC055-210124-
/O.CON.KFFC.FL.W.0068.190221T0810Z-190222T0300Z/
/SUMG1.1.ER.190221T0810Z.190221T1200Z.190221T2100Z.NO/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Chattooga River near Summerville.
* From early tomorrow until Thursday evening.
* At 5 AM Wednesday the stage was 13 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC129-210124-
/O.CON.KFFC.FL.W.0073.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190220T0130Z.190220T1100Z.000000T0000Z.NO/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 6 AM Wednesday the stage was 22.1 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 23 feet...Minor flooding continues to expand into the
woodlands...fields and pastures upstream and downstream from the
gage behind the water treatment plant off Mauldin Road. A boat ramp
and small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under at least 2 feet of
water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-210124-
/O.CON.KFFC.FL.W.0071.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.190220T0323Z.190221T0200Z.000000T0000Z.UU/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 5 AM Wednesday the stage was 20.8 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 19 feet.
* The river will continue rising to near 21.8 feet by tonight then
begin falling.
* At 21 feet...Minor flooding continues and expands further into
the woodlands...fields and pastures along the creek upstream and
downstream from the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC115-210124-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190220T0053Z.190220T1045Z.000000T0000Z.NO/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 5 AM Wednesday the stage was 26.4 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 26 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on the old Lock and Dam behind the Trading Post. The boat ramp will
be completely under water at Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC057-210124-
/O.CON.KFFC.FL.W.0075.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.190220T0446Z.190220T1045Z.000000T0000Z.UU/
625 AM EST Wed Feb 20 2019
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 5 AM Wednesday the stage was 19.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* At 20 feet...Minor flooding continues to expand in the woodlands
and fields along the river generally east of Canton near the
Interstate 575 bridge. A rock landing and grassy lot behind a pump
station off of Riverstone Parkway and areas behind the businesses
on Old Ball Ground Highway and Keith Drive are flooded with up to
two feet of water.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC117-201726-
/O.EXT.KFFC.FL.W.0070.000000T0000Z-190220T1726Z/
/CMGG1.1.ER.190220T0045Z.190220T0800Z.190220T1126Z.UU/
625 AM EST Wed Feb 20 2019
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Big Creek near Cumming.
* Until this afternoon.
* At 5 AM Wednesday the stage was 7.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage later today .
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$980
WGUS82 KFFC 201615
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1115 AM EST Wed Feb 20 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-201645-
/O.CAN.KFFC.FL.W.0070.000000T0000Z-190220T1726Z/
/CMGG1.1.ER.190220T0045Z.190220T0800Z.190220T1422Z.UU/
1115 AM EST Wed Feb 20 2019
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes effect immediately.
* Until this afternoon.
* At 11 AM Wednesday the stage was 5.4 feet...and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
* At 5 feet...Bankfull conditions continue to expand into low lying
areas of the creek upstream and downstream from the gage at Atlanta
Highway or Georgia Highway 9. Portions of the sidewalk on the Big
Creek Greenway under the Georgia 400 Highway and McFarland Road
begin to flood. A portion of the sidewalk under Majors Road will be
covered with around one foot of water. The water level will begin
reaching the bottom of the boardwalk along several sections of the
Greenway.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 2:58 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 19, 2:58 PM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EST Tue Feb 19 2019 ...Afternoon Forecast Package... .SHORT TERM /Tonight through Wednesday Night/... Showers and isolated thunderstorms mainly across North and portions of central GA as good East to Southeasterly flow continues across the area. The increased easterly flow is helping to push the high pressure wedge down into our area as the axis of highest QPF looks to stay north and west of our area. With rain expected to continue into the extended periods we are still looking for some flooding across N GA with 6 day totals in the 3-6 inch range. Have added a few more counties into the current flood watch and will keep it going through Saturday morning. The watch extends from Haralson...to Cherokee...to White counties and all areas north of that line. Winds will be elevated and gusty at times tonight and Wednesday with some places at the higher elevations gusting to around 30kts. Temperatures...especially under the wedge will stay a bit cool with lows tonight in the 30s and highs in the 40s Wed. Locations not under the influence of the wedge will see temps get up into the 60s and 70s Wednesday which will be mainly across central portions of the state. 01 .LONG TERM /Thursday through Tuesday/... Overall, only minimal changes to the extended period. The only addition is another wedge front system that will move into the area Friday Night into Saturday as a strong New England surface high pressure quickly moves off into the Atlantic. This extra lift could further enhance rainfall totals for North Georgia during that time frame. Otherwise, the preceding discussion follows. Following this continuous bout of rain through Sunday, the next wave looks just as strong and begins to move into the area on Monday. A fairly active pattern looks likely afterwards with low pressure waves causing trouble in the forecast area every few days. Thiem PREV DISCUSSION... /Issued 635 AM EST Tue Feb 19 2019/ LONG TERM /Wednesday Night through Monday/... The long term period picks up with another period of possible heavy rainfall late Wednesday as the wedge breaks down and a cold front pushes towards the area. Current models don't show the front making much progress into the area before becoming more parallel to the flow and stalling. With the front stalled somewhere in the vicinity, likely to categorical pops have been included for northern Georgia through Saturday as multiple waves of precipitation move through the area. With instability present, thunder has also been included for multiple days of the forecast. Also, with such high PW values forecast Wednesday through the rest of the long term, heavy rain is expected at times over multiple days continuing concerns for flash flooding and river flooding. Portions of northwestern GA already has a few rivers in flood. The Flood Watch is still in effect for portions of northeast Georgia through early [Saturday]. Make sure to stay updated to the forecast for any changes to the watch. The next more organized system looks to impact the area late Saturday into Sunday as a surface low develops across the midwest and pushes a cold front into the state on Sunday. With good instability across central Georgia and high PW values, this system will bring another round of heavy rain and thunderstorms to the area. Overall, with the bulk of the precipitation expected to fall in the short term, current QPF totals from Thursday through Sunday is about 1 to 3+ inches with the highest amounts across northern Georgia. For more information on the excessive rainfall refer to the latest ESF. Temperatures through the extended are mostly above average, with highs generally in the 60s and 70s with lows in the 40s to lower 60s. Some areas are even pushing low 80s across central Georgia through the weekend. Reaves && .AVIATION... 18Z Update... Showers and a few thunderstorms moving across the area right now. Easterly winds are setting up and pushing the wedge deeper into the area so should see the chances of thunder diminish over the next few hours...with only rain expected for the rest of the period. Winds will stay out of the east in the 10-15kt range with gust 20-25kt through Wed afternoon. Ceilings are up and down right now but mainly in the MVFR to VFR range across the area. Ceilings will fall over night into the IFR range and will see some LIFR readings through daybreak as the wedge continue to push into the area from the east. VSBYs will follow along with the ceilings. //ATL Confidence...18Z Update... Confidence is medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 37 48 46 65 / 90 70 80 50 Atlanta 39 53 51 64 / 90 70 90 70 Blairsville 36 47 47 61 / 90 80 100 80 Cartersville 39 52 51 60 / 90 80 100 80 Columbus 46 65 62 74 / 70 50 70 70 Gainesville 37 45 45 63 / 90 80 100 70 Macon 43 60 58 75 / 70 50 60 70 Rome 40 53 51 60 / 90 80 100 80 Peachtree City 41 57 54 66 / 90 70 90 70 Vidalia 47 70 62 80 / 70 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray... Paulding...Pickens...Polk...Towns...Union...Walker...White... Whitfield. && SHORT TERM...01 LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Feb 19, 2:40 PM EST, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 240 PM EST Tue Feb 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 240 PM EST Tue Feb 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A line of thunderstorms has been advancing across North Georgia this afternoon which has caused periods of heavy rain and localized flooding across portions the Atlanta metro. A Flood Watch is in effect through Saturday morning for portions of north and northwest Georgia. As a result of multiple periods with heavy rainfall, some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The Flood Watch remains in effect through early Saturday. Multiple rounds of rain are expected across much of the area through Sunday, with 2 to as much as 6 inches possible by the end of the week. The highest rainfall amounts at this time are expected across northwest Georgia. An increased threat for river and stream flooding will continue through the week as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Wednesday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 19, 2:03 PM EST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EST TUE FEB 19 2019
GAZ025-027-031>038-042>045-047-192000-
Walton GA-Carroll GA-Gwinnett GA-Paulding GA-South Fulton GA-
Madison GA-Jackson GA-North Fulton GA-Douglas GA-Barrow GA-Cobb GA-
DeKalb GA-Oglethorpe GA-Clarke GA-Oconee GA-
203 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON...NORTHEASTERN
CARROLL...GWINNETT...SOUTHEASTERN PAULDING...SOUTH FULTON...
SOUTHWESTERN MADISON...SOUTHERN JACKSON...NORTH FULTON...NORTHERN
DOUGLAS...BARROW...COBB...NORTHERN DEKALB...NORTHWESTERN
OGLETHORPE...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 300 PM EST...
At 201 PM EST...a line of strong thunderstorms extended from around
Athens to Loganville, Norcross, Atlanta and Douglasville, moving
east at 70 mph, and lifting north.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Winder,
Monroe, Dallas, Jefferson, Watkinsville, Danielsville, Lexington,
Athens, Sandy Springs, Roswell, Smyrna, Dunwoody, Duluth, Snellville
and Suwanee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3393 8494 3410 8382 3412 8319 3388 8306
3367 8502
TIME...MOT...LOC 1901Z 248DEG 59KT 3393 8333 3388 8410 3380 8442 3376
8488Special weather statement, Feb 19, 2:56 PM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EST TUE FEB 19 2019
GAZ022>025-027-033>036-192100-
Madison GA-Hall GA-Banks GA-Jackson GA-North Fulton GA-Barrow GA-
Forsyth GA-Gwinnett GA-Clarke GA-
256 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN HALL...
SOUTHERN BANKS...JACKSON...NORTH FULTON...BARROW...SOUTHERN
FORSYTH...GWINNETT AND NORTHERN CLARKE COUNTIES UNTIL 400 PM EST...
At 253 PM EST...a line of strong thunderstorms extended from near
Lawrenceville to Winder and Danielsville, moving northeast at 45 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Gainesville, Lawrenceville, Winder, Jefferson, Commerce, Homer,
Danielsville, Johns Creek, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Braselton, Auburn, Flowery Branch, Dacula, Oakwood, Grayson
and Statham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3424 8317 3427 8311 3423 8308 3417 8310
3415 8306 3407 8300 3404 8305 3403 8311
3405 8314 3402 8318 3392 8379 3393 8380
3388 8403 3406 8419 3413 8417 3439 8339
TIME...MOT...LOC 1953Z 239DEG 41KT 3403 8404 3415 8370 3417 8300Special weather statement, Feb 19, 4:35 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 PM EST TUE FEB 19 2019
GAZ004>009-011>016-019>023-030>033-192230-
Chattooga GA-Dawson GA-Forsyth GA-White GA-Murray GA-Paulding GA-
Lumpkin GA-Gilmer GA-Whitfield GA-Hall GA-Polk GA-North Fulton GA-
Union GA-Towns GA-Cobb GA-Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
Floyd GA-Fannin GA-
435 PM EST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...DAWSON...FORSYTH...
WHITE...SOUTHERN MURRAY...NORTHERN PAULDING...LUMPKIN...GILMER...
SOUTHERN WHITFIELD...NORTHERN HALL...NORTHEASTERN POLK...NORTH
FULTON...UNION...TOWNS...NORTHERN COBB...CHEROKEE...GORDON...
BARTOW...PICKENS...FLOYD AND SOUTHEASTERN FANNIN COUNTIES UNTIL 530
PM EST...
At 434 PM EST...a line of strong thunderstorms extended from near
Rome to Canton and Cumming, moving east at 60 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Marietta, Rome, Gainesville, Canton, Cartersville, Calhoun, Cumming,
Dahlonega, Summerville, Jasper, Cleveland, Dawsonville, Ellijay,
Blairsville, Roswell, Alpharetta, Milton, Kennesaw, Woodstock and
Acworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3495 8355 3494 8360 3492 8359 3488 8366
3482 8365 3480 8368 3476 8363 3465 8366
3455 8362 3451 8367 3443 8362 3395 8448
3395 8499 3426 8539 3454 8536 3459 8516
3459 8506 3461 8506 3497 8355
TIME...MOT...LOC 2134Z 247DEG 53KT 3430 8515 3435 8400The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:03 PM EST | Special Weather Statement | FFC | Barrow, Clarke, Cobb, DeKalb, Douglas, Fulton and 2 more | 57 min |
| Feb 19, 2:34 PM EST | Areal Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Feb 19, 2:39 PM EST | River Flood Warning | FFC | Chattooga | 64 hr |
| Feb 19, 2:56 PM EST | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Jackson, Madison | 64 min |
| Feb 19, 3:27 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Feb 19, 4:35 PM EST | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 7 more | 55 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.